Alert archive / Arizona / Special Weather Statements in 2016
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 21, 2016, 4:13 PM MST for Santa Cruz County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2016, 4:13 PM MST (23:13 UTC)
- Expired
- Jul 21, 2016, 4:45 PM MST
- In force
- 32 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 56 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 2350 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665 WWUS85 KTWC 212313 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 413 PM MST THU JUL 21 2016 AZZ503-513-212345- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON- 413 PM MST THU JUL 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANTA CRUZ COUNTY UNTIL 445 PM MST... AT 411 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM EAST OF NOGALES...MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...EXPECT BRIEF PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING. LOCATIONS IMPACTED INCLUDE... NOGALES...RIO RICO SOUTHEAST...RIO RICO SOUTHWEST... RIO RICO NORTHEAST...RIO RICO...PATAGONIA LAKE AND KINO SPRINGS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3142 11069 3134 11075 3134 11107 3158 11093 TIME...MOT...LOC 2311Z 119DEG 9KT 3138 11082 $$ MOLLERE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 21, 12:44 PM MST, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 21, 12:44 PM MST, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1244 PM MST THU JUL 21 2016 .SYNOPSIS...Hotter and drier conditions are expected Friday into Sunday with some record high temperatures likely to fall. There will be just enough moisture around for a few storms near the Mexico and New Mexico border each of those afternoons. Then moisture will increase across much of the area early next week for an increase in storms and somewhat cooler afternoon temperatures. && .DISCUSSION...Convection kicking off across the higher terrain early this afternoon with individual cells drifting to the NNW. The convection will continue to develop and expand in coverage through the afternoon with locally gusty winds with some blowing dust being the biggest concern. There will be some decent rainers but with slowly diminishing PWs less of a threat outside of training echoes. All this activity will die off this evening much like yesterday as there isn't any larger scale forcing to keep things going. Then Friday and Saturday drier air invades the region which is currently on our door step looking at the water vapor loop. The overall result of this will be a reduction in the convection and resultant cloud cover with much of it being limited to our eastern and southern border areas. The other affect of this will be to allow afternoon temperatures to increase the next few days peaking Friday and Saturday afternoons about 10 degrees above average and at or slightly above records for several locations. I tweaked pops down a bit a few areas and added a degree to the high temperature to many areas on Saturday. On Sunday lower level thickness values begin to drop back with moisture beginning to increase from the south. This is basically beginning to occur thanks to a nudge from the tropics but at this time believe the main push of moisture will be Sunday night into Monday. So for now only made minor adjustments to the pops Sunday and went with about 5 degrees of cooling for the afternoon when compared to Saturday. For Monday onward nudged pops upward with the current trend in the models and introduced chance of storms to the western deserts throughout the week. May need to adjust them up further early in the week but will wait a bit and see how this begins to unfold. I also nudged afternoon high temperatures down a couple of degrees but there is potential to nudge them down further one or two of those days depending on the moisture surge. Still have a decent amount of discrepancy in the lower level thickness forecast in the models with the ECMWF being on the cooler side. && .AVIATION...VALID THRU 23/00. Scattered showers and thunderstorms will develop through at least 03Z with impacts to terminals including gusty winds, heavy rainfall, and the potential for reductions in visibility. In general VFR conditions will be prevalent throughout, unless a storm develops directly over the airport. Cloud bases will hover around 8 or 9 thousand feet. Storm chances will drop quickly after 03Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Daily rounds of showers/thunderstorms will linger into the weekend with coverage waning Saturday and Sunday. A greater chance of storms will move into the area early next week. Outside of gusty thunderstorm outflows, 20-foot winds will be terrain driven and mostly less than 15 mph. && .TWC Watches/Warnings/Advisories... None. && PUBLIC...CERNIGLIA AVIATION....CANTIN FIRE WEATHER...CANTIN Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 21, 12:42 PM MST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1242 PM MST THU JUL 21 2016 AZZ507-513-212030- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON- 1242 PM MST THU JUL 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE AND EAST CENTRAL SANTA CRUZ COUNTIES UNTIL 130 PM MST... AT 1241 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER THE HUACHUCA MOUNTAINS NEAR SIERRA VISTA...MOVING NORTHWEST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIERRA VISTA...HUACHUCA CITY...SIERRA VISTA SOUTHEAST...CANELO...FORT HUACHUCA...ELGIN AND WHETSTONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3150 11024 3142 11042 3165 11060 3175 11035 TIME...MOT...LOC 1941Z 146DEG 10KT 3151 11037 CANTIN
Special weather statement, Jul 21, 2:16 PM MST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
216 PM MST THU JUL 21 2016
AZZ513-212145-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON-
216 PM MST THU JUL 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 245 PM MST...
AT 215 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF SIERRA VISTA SOUTHEAST...OR 10 MILES WEST OF BISBEE...
MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SIERRA VISTA...SIERRA VISTA SOUTHEAST...PALOMINAS AND RAMSEY CANYON
PRESERVE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3138 11039 3149 11032 3145 11028 3146 11027
3139 11022 3146 11003 3147 11003 3148 11004
3148 11002 3150 11003 3151 11002 3145 10994
3140 10998 3140 11001 3136 11022
TIME...MOT...LOC 2115Z 121DEG 10KT 3142 11007
MOLLERESpecial weather statement, Jul 21, 2:18 PM MST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 218 PM MST THU JUL 21 2016 AZZ507-513-212200- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON- 218 PM MST THU JUL 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 300 PM MST... AT 217 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF SIERRA VISTA SOUTHEAST...OR 10 MILES WEST OF BISBEE... MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIERRA VISTA...SIERRA VISTA SOUTHEAST...NICKSVILLE...PALOMINAS... RAMSEY CANYON PRESERVE...JUNCTION OF HIGHWAYS 80 AND 90... CHARLESTON AND HEREFORD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3146 10993 3134 11004 3143 11036 3166 11020 TIME...MOT...LOC 2117Z 121DEG 10KT 3143 11006 MOLLERE
Special weather statement, Jul 21, 2:54 PM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 254 PM MST THU JUL 21 2016 AZZ507-508-512-513-212245- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON-CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT- 254 PM MST THU JUL 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 345 PM MST... AT 254 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 30 MILES NORTH OF DOUGLAS...MOVING WEST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SUNIZONA AND PEARCE-SUNSITES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3185 10946 3167 10951 3172 10993 3198 10985 TIME...MOT...LOC 2154Z 104DEG 15KT 3178 10957 MOLLERE
Special weather statement, Jul 21, 2:59 PM MST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 259 PM MST THU JUL 21 2016 AZZ505>507-514-212245- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN- 259 PM MST THU JUL 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL COUNTY UNTIL 345 PM MST... AT 258 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAN MANUEL...OR 19 MILES NORTHEAST OF ORO VALLEY...MOVING NORTHWEST AT 10 TO 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...BLOWING DUST IS ALSO POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ORACLE...SAN MANUEL...CAMPO BONITO AND BIOSPHERE 2. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3264 11058 3248 11068 3261 11107 3285 11091 TIME...MOT...LOC 2158Z 119DEG 14KT 3260 11071 MOLLERE
Special weather statement, Jul 21, 4:13 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 413 PM MST THU JUL 21 2016 AZZ503-513-212345- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON- 413 PM MST THU JUL 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANTA CRUZ COUNTY UNTIL 445 PM MST... AT 411 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM EAST OF NOGALES...MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...EXPECT BRIEF PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING. LOCATIONS IMPACTED INCLUDE... NOGALES...RIO RICO SOUTHEAST...RIO RICO SOUTHWEST... RIO RICO NORTHEAST...RIO RICO...PATAGONIA LAKE AND KINO SPRINGS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3142 11069 3134 11075 3134 11107 3158 11093 TIME...MOT...LOC 2311Z 119DEG 9KT 3138 11082 MOLLERE
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:19 PM MST | Special Weather Statement | TWC | Santa Cruz | 41 min |
| Jul 21, 12:42 PM MST | Special Weather Statement | TWC | Santa Cruz | 48 min |
| Jul 21, 2:16 PM MST | Special Weather Statement | TWC | 29 min | |
| Jul 21, 2:18 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Jul 21, 2:54 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 21, 2:59 PM MST | Special Weather Statement | TWC | 46 min | |
| Jul 21, 3:03 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 42 min |
| Jul 21, 3:46 PM MST | Areal Flood Advisory | TWC | Pinal | 119 min |
Nearby
Special Weather Statements in Arizona, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.